MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S3274108PD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rebt1403 showed no other similar product complaint(s) from this lot number.Device has not been returned, at this time.
 
Event or Problem Description
It was reported that the picc catheter was placed in the (b)(6) femoral vein.The purple end came apart from the catheter about a week later.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the purple connector separated from the catheter was confirmed and additional information regarding this type of complaint is contained in the internal investigation.One dot prov sp 4f dl max was returned for investigation.Evidence of use was observed throughout the device.The catheter was attached to a statlock.Red colored residue was observed on the statlock.The purple connector and clamp were detached and received separate from the catheter.The catheter was cut at the 25 cm depth mark.The patient guide was returned and dated as may 14, 2018.The patient guide indicated base line right upper leg circumference of 26 cm.The catheter french size was listed as 4 and the catheter trim length was listed as 25 cm.The picc insertion site was the right femoral and 0 cm of external catheter was exposed from insertion site.The microscopic evaluation revealed what resembled beach marks in the cross section of the extension leg tubing.The surface of the extension leg within the purple connector was observed to be uneven.A tactile evaluation revealed nothing remarkable.A lot history review (lhr) of rebt1403 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc catheter was placed in the infant's femoral vein.The purple end came apart from the catheter about a week later.No patient injury was reported.

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7602611
Report Number3006260740-2018-01380
Device Sequence Number16493156
Product Code LJS
UDI-Device Identifier00801741134326
UDI-Public(01)00801741134326
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS3274108PD
Device Lot NumberREBT1403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1